Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 27, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Jun 6, 2007, 3:13 AM MDT for 5 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 3:13 AM MDT (09:13 UTC)
- In effect from
- Jun 6, 2007, 12:00 PM MDT
- Expired
- Jun 7, 2007, 3:39 AM MDT
- In force
- 16 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Flathead County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 53 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jun 5, 2:49 PM MDT, 12 hours 24 minutes earlier.
Area forecast discussion, Jun 5, 2:49 PM MDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 249 PM MDT TUE JUN 5 2007 .DISCUSSION...ACTIVE WEATHER IS EXPECTED THIS EVENING AS A COLD FRONT INTERACTS WITH AMPLE MOISTURE AND SUPPORTIVE UPPER ATMOSPHERE WINDS. MAIN CONCERN IS HEAVY RAINFALL...BUT GUSTY WINDS AND HAIL ARE A THREAT AS WELL. RAIN SHOULD DECREASE A LITTLE OVERNIGHT AS UPPER LEVEL ENERGY ROTATES THROUGH...BUT MORE PRECIPITATION WILL DEVELOP WEDNESDAY AND WEDNESDAY NIGHT AS THE MAIN UPPER LOW WRAPS MOISTURE AROUND FROM THE EAST AND CONVERGES ALONG THE CONTINETAL DIVIDE OVER WESTERLY UPSLOPE WIND FLOW. FOR THURSDAY THROUGH THE EXTENDED...RIDGE OF HIGH PRESSURE BRIEFLY DEVELOPS BEFORE WESTERLY ZONAL WIND FLOW TAKES OVER AHEAD OF NEXT WEEKS PACIFIC SYSTEM. NEAR NORMAL TEMPERATURES ARE EXPECTED WITH LOW CHANCES OF SHOWERS. && .AVIATION...HAIL...HEAVY RAIN AND LOWERED CEILINGS WITH TUNDERSTORMS WILL IMPACT AIRPORTS AND ROUTES THIS EVENING. ACTIVITY SHOULD DECREASE BY MIDNIGHT AND TRANSITION TO BROADER AREAS OF RAIN AND MOUNTAIN SNOW WEDNESDAY. SEE APPROPRIATE TAFS AND TWEBS. && .HYDROLOGY...FORECAST PRECIPIATION AMOUNTS WITH THUNDERSTORMS THIS EVENING WILL RUN ABOVE THREE-QUARTERS OF AN INCH...WHICH MAY RESULT IN LOCAL FLOODING AND ROCK SLIDES IN PRONE AREAS OF GLACIER PARK. MORE WIDESPREAD MODERATE RAIN IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS UPPER LOW WRAPS MOISTURE BACK INTO THE NORTHERN ROCKIES. THIS WILL BE MONITORED FOR POSSIBLE STREAM RISES BY THURSDAY MORNING. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SIGLER
Hazardous weather outlook, Jun 5, 4:10 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 410 AM MDT TUE JUN 5 2007 IDZ005>010-MTZ001>005-043-052200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- POTOMAC/SEELEY LAKE REGION- 410 AM MDT TUE JUN 5 2007 /310 AM PDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT RAIN WILL DEVELOP ACROSS MOST OF THE AREA TODAY AND WILL INTENSIFY OVERNIGHT. RAIN MAY BECOME MIXED WITH SNOW IN THE HIGHER ELEVATIONS NEAR DAY BREAK ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD PRECIP WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY NIGHT. SNOW LEVELS MAY LOWER ENOUGH TO IMPACT MOUNTAIN PASSES BY WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ006-007-052200- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 410 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN ARE EXPECTED TO DEVELOP BY THIS AFTERNOON...MAINLY ALONG AND NEAR THE CONTINENTAL DIVIDE AS A COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS WILL TRANSITION TO A LARGE AREA OF RAIN THIS EVENING. PRECIP MAY BECOME MIXED WITH SNOW IN THE HIGHER ELEVATIONS BY DAY BREAK ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD PRECIP WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY NIGHT. SNOW LEVELS MAY LOWER ENOUGH TO IMPACT MOUNTAIN PASSES BY WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:10 PM MDT | Winter Storm Watch | MSO | Deer Lodge, Granite, Lake, Missoula, Powell, Ravalli and 1 more | 7 hr |
| Jun 6, 3:13 AM MDT | Heavy Snow Warning | MSO | Deer Lodge, Granite, Lake, Missoula, Powell, Ravalli and 1 more | 27 hr |
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.